Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS Pittsburgh, PA

April 20, 2000Beaver County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 20, 2000, 10:42 PM EDT for Beaver County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2000, 10:42 PM EDT (02:42 UTC)
Expired
Apr 20, 2000, 11:40 PM EDT
In force
58 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Beaver County, PA

The radar

The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS51 KPBZ 210243
SVRPIT
PAC007-210345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1042 PM EDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAVER COUNTY IN PENNSYLVANIA

* UNTIL 1140 PM EDT

* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES EAST OF NEW BRIGHTON...MOVING NORTHEAST
  AT 50 MPH.

<<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE
STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:55 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 20, 9:55 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
955 PM EDT THU APR 20 2000

LN OF TSTMS MOVG ACRS ERN OH CONTG TO WKN AS IT MOVS INTO RGN OF LWR
DEWPTS. STILL POTENTIAL FOR STG WINDS AS LN PUSHES THRU.  WL KEEP
MENTION OF CAT POPS FOR SHWRS/TSTMS OVRNGT.

NO CHGS TO LTR PDS.

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZONES
OHZ039>041-048>050-057>059-068>069.

PA...NONE.
WV...NONE.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:32 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer58 min
Apr 20, 10:48 PM EDTSevere Thunderstorm WarningPBZButler, Venango62 min
Apr 20, 10:53 PM EDTSevere Thunderstorm WarningPBZWashington57 min
Apr 20, 11:15 PM EDTSevere Thunderstorm WarningPBZAllegheny65 min
Apr 20, 11:32 PM EDTSevere Thunderstorm WarningPBZGreene58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.